MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR FIRE FORWARD; BIOPSY INSTRUMENT
Model Number ENCFF02
Medical Device Problem Codes Contamination (1120); Unintended Movement (3026); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure through scattered density tissue, the device allegedly misfired.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Expiration date: 12/2099.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the fire forward encor was returned for evaluation.The fire forward encor was visually inspected upon receipt and was found to be in good conditions and functions normally.The fire forward cover was missing and there were scratches present on the cover, during disassembly, there was blood along interior of the housing, screw points where the housing is attached to the base identified during evaluation.The device was functionally tested and passed the tests during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be unconfirmed for the reported device misfiring and difficult to fire issue and the investigation is determined to be confirmed for the identified contamination issue.The root cause for the reported misfiring and difficult to fire issue cannot be determined as the problem could not be reproduced.The root cause for the identified contamination issue is unknown.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 12/2099), g3, h6 (device) h11: b3, e1, h6 (method, result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR FIRE FORWARD
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15256596
Report Number2020394-2022-00673
Device Sequence Number17810618
Product Code KNW
UDI-Device Identifier00801741086458
UDI-Public(01)00801741086458
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENCFF02
Device Catalogue NumberENCFF02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown